What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before the first event at Feb 11, 5:31 AM CST, 2 hours 54 minutes earlier.
Area forecast discussion, Feb 11, 5:31 AM CST, 2 hours 54 minutes before
Area Forecast Discussion
National Weather Service San Angelo TX
531 AM CST Thu Feb 11 2021
...New AVIATION...
.SHORT TERM...
(Today and tonight)
Issued at 238 AM CST Thu Feb 11 2021
Early this morning, freezing drizzle and/or light freezing rain
was continuing across the region as an upper level trough was
approaching from the west. Cold air advection continues from the
north to northeast direction, and temperatures early this morning
are down into the low to mid 20s in the Big Country, upper 20s in
the Concho Valley/Heartland, and upper 20s to low 30s in the I-10
corridor.
With hi-res models (which have been performing the best with
temperatures the past few days) showing continued cold air
advection today, temperatures look to mostly stay below freezing,
with highs in the low 30s, except for some mid 30s temps in
western Crockett County. Meanwhile, the main upper trough will
continue to slowly approach from the west, with low level moisture
and 850 mb warm air advection ahead of the trough axis continuing
to bring lift for additional light freezing rain/sleet across
most of the region. In addition, a short-wave embedded in the
southwest flow ahead of the main trough axis will potentially
bringing deep moisture and possibly heavier freezing rain/sleet
across our southeastern counties today. Thus, the Northwest Hill
Country and southern Heartland counties will have the better
chance of getting a little heavier ice accumulations today. By
late this afternoon, most precipitation will have ended across the
Big Country, Concho Valley, and Crockett County, and then all
precipitation should be ending across the Heartland and Northwest
Hill Country by this evening. Winter Weather Advisories continue
through 3 PM today for the entire forecast area, for potentially
hazardous light ice accumulations developing mainly on
bridges/overpasses.
Tonight should be mostly dry, but with continued low cloudiness
and cold air advection. Expect cold lows in the low 20s in the Big
Country, mid to upper 20s in the Concho Valley/Heartland, and mid
to upper 20s in the I-10 corridor.
&&
.LONG TERM...
(Friday through Wednesday)
Issued at 349 AM CST Thu Feb 11 2021
...Record low temperatures and possible snow this weekend into
Monday...
Arctic air will continue to advect into the region this weekend,
although the coldest overnight lows in the single digits have
shifted to Monday and Tuesday mornings. An upper shortwave will move
east across the region late Friday night into Saturday.
Flurries will be the main weather, but some sleet and freezing rain
will also be possible, especially south along the I-10 corridor
where there is a warm wedge of 2 C aloft.
A stronger shortwave will move across Sunday into Monday morning,
bringing the potential for heavy snow, particularly Sunday night.
Heavy snow amounts of 6 to 8 inches are possible in the Big Country,
4 to 6 in the Concho Valley and Heartland, and 3 inches along I-10.
There is still uncertainty in amounts, but the models have been
consistent between runs and among themselves, so confidence is
increasing. If the models hold over the next day or two, a winter
storm watch may needed.
Next week continues to be cold with Monday and Tuesday night lows in
the single digits, and possibly to a -1 in Haskell county Tuesday
night. Strong surface high pressure does begin moving east Tuesday
allowing a return of south winds and slightly warmer temperatures,
but a cold front Wednesday will bring cold temperatures again for
the second half of the week. A few flurries and/or sleet is possible
Tuesday night into Wednesday region as yet another upper trough
moves across the region.
&&
.AVIATION...
(12Z TAFS)
Issued at 522 AM CST Thu Feb 11 2021
IFR to LIFR conditions will continue through 18Z, with conditions
then improving to MVFR to IFR after 18Z and continuing through 12Z
Fri. Areas of -FZDZ/FZRAPL will continue through 18Z, then
diminish from west to east through 03Z Fri. Potential heavier
showers and TSRA roughly southeast of a Sonora to San Angelo to
Coleman line through 03Z Fri, which could result in local and
brief LIFR/VLIFR conditions. N to NE winds of 6-12 KT, with local
winds of 15 KT, will continue through 00Z Fri before decreasing.
&&
.PRELIMINARY POINT TEMPS/POPS...
Abilene 30 21 28 19 / 10 0 5 10
San Angelo 32 26 31 23 / 30 5 0 20
Junction 32 27 33 24 / 60 20 5 10
Brownwood 31 24 29 22 / 30 5 5 10
Sweetwater 31 23 28 20 / 10 5 5 20
Ozona 32 29 34 27 / 40 10 0 30
&&
.SJT WATCHES/WARNINGS/ADVISORIES...
Winter Weather Advisory until 3 PM CST this afternoon for Brown-
Callahan-Coke-Coleman-Concho-Crockett-Fisher-Haskell-Irion-Jones-
Kimble-Mason-McCulloch-Menard-Nolan-Runnels-San Saba-Schleicher-
Shackelford-Sterling-Sutton-Taylor-Throckmorton-Tom Green.
&&
SHORT TERM...SJH
LONG TERM....04
AVIATION...SJH
Hazardous weather outlook, Feb 11, 5:57 AM CST, 2 hours 28 minutes before
Hazardous Weather Outlook
National Weather Service San Angelo TX
557 AM CST Thu Feb 11 2021
TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-121200-
Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho-
Crockett-Schleicher-Sutton-Haskell-Throckmorton-Jones-Shackelford-
Taylor-Callahan-Coleman-Brown-McCulloch-San Saba-Menard-Kimble-
Mason-
557 AM CST Thu Feb 11 2021
This Hazardous Weather Outlook is for portions of west central
Texas.
.DAY ONE...Today and Tonight
Areas of freezing drizzle, freezing rain, and sleet will continue
through the afternoon across all of West Central Texas, resulting
in slick and dangerous travel conditions, especially across
bridges and overpasses. Winter Weather Advisories remain in
effect until 3 pm today.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday
Expect frigid temperatures Saturday through Tuesday morning across
all of West Central Texas. Wind chill values Monday and Tuesday
mornings will be in the low single digits to several degrees below
zero for much of the area. Temperatures this cold could pose a
danger to livestock, crops, outdoor plants, exposed pipes, and
people not taking the proper precautions.
The next weather system will bring a chance of light snow across
much of the area on Saturday. A second, stronger weather system
could bring a few to several inches of snow to the region Sunday
through Monday morning. This second system could result in
significant travel impacts.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not anticipated at this time.
In the hours before
Special weather statement, Feb 11, 3:35 AM CST, 4 hours 50 minutes before
Special Weather Statement
National Weather Service San Angelo TX
335 AM CST Thu Feb 11 2021
TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-121100-
Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho-
Crockett-Schleicher-Sutton-Haskell-Throckmorton-Jones-Shackelford-
Taylor-Callahan-Coleman-Brown-McCulloch-San Saba-Menard-Kimble-
Mason-
Including the cities of Gannon, Sweetwater, Broome,
Sterling City, Robert Lee, Sanco, Silver, Bronte, Tennyson,
Ballinger, Benoit, Hatchel, Rowena, Crews, Winters, Pumphrey,
Barnhart, Arden, Mertzon, Sherwood, Carlsbad, San Angelo, Wall,
Eden, Live Oak, Lowake, Ozona, Eldorado, Sonora, Irby, Haskell,
Throckmorton, Woodson, Stamford, Stith, Anson, Funston, Truby,
Tuxedo, Hamlin, Albany, Abilene, Clyde, Eula, Dudley, Baird,
Cross Plains, Coleman, Echo, Fisk, Valera, Voss, Trickham,
Brownwood, Indian Creek, Brady, Fife, Lohn, Rochelle, Voca,
Chappel, Cherokee, Harkeyville, San Saba, Erna, Fort Mckavett,
Hext, Menard, Cleo, Junction, London, Roosevelt, Segovia,
Telegraph, Fredonia, Katemcy, Koockville, Loyal Valley, Mason,
Pontotoc, and Streeter
335 AM CST Thu Feb 11 2021
...ARCTIC AIR TO MOVE INTO TEXAS THIS WEEKEND AND EARLY NEXT
WEEK...
...HAZARDOUS TRAVEL AT TIMES DUE TO ACCUMULATING WINTER
PRECIPITATION...
Today, temperatures will mostly stay at or below freezing, with a
weak weather system continuing to bring freezing rain, freezing
drizzle and potentially sleet to the region this morning before
precipitation gradually shuts off from west to east this
afternoon. There are numerous reports of patches of ice on
bridges and overpasses across the Big Country and Concho Valley
early this morning, and the expected additional freezing rain and
drizzle today may result in a light glaze of ice on elevated
surfaces, bridges and overpasses in the Heartland and I-10
corridor.
This weekend, an air-mass originating from the Arctic will bring
arctic-like temperatures to West Central Texas which will continue
into early next week. Highs Saturday are currently forecast to be
in the low to mid 20s in the Big Country, upper 20s to low 30s in
the Concho Valley and Heartland, and low to mid 30s in the I-10
corridor. In addition to the colder temperatures, a weak weather
system may bring some light snow to the region late Friday night
through Saturday afternoon.
Highs Sunday currently look to be in the upper teens in the Big
Country, low to upper 20s in the Concho Valley and Heartland, and
upper 20s to low 30s in the I-10 corridor. Finally, Monday could
be the coldest day, with highs in the low to mid teens in the Big
Country, upper teens in the Concho Valley and Heartland, and low
20s in the I-10 corridor. For Saturday night, expect overnight
lows in the low to upper teens. For Sunday and Monday nights,
expect frigid lows into the single digits area-wide, with wind
chills reaching the low single digits to several degrees below
zero. Also, a stronger system could bring a few to several inches
of snowfall to all of West Central Texas Sunday through early
Monday. This system could pose significant travel impacts, and
also possibly result in even colder temperatures than currently
forecast. The brutally cold Monday morning wind chills will be
extra dangerous when combined with the potential snowfall and
expected breezy north winds.
Although we may start to warm up on Tuesday, temperatures will
likely still be well below normal.
Very cold conditions may burst pipes and may cause harm to pets
left outside, sensitive plants, and any particularly cold
sensitive livestock. Make sure they are properly sheltered and
fed. If you have any outdoor sprinkler system still activated,
now is the time to disable the system ahead of these very cold
conditions.
Low wind chills could cause frostbite. Dress in layers and cover
your head if you plan on being outside. Remember to dress in
layers and cover exposed skin. Do not remain outside for prolonged
periods of time unless necessary. If you have travel plans, you
are encouraged to check on the latest conditions and forecasts
before you leave. Keep an extra blanket or two in your vehicles to
remain warm in case you become stranded.
Motorists are urged to use caution while driving, as icy roadways
will be possible, especially on bridges and overpasses.
You can stay up to date with our latest forecast by visiting our
website at www.weather.gov/sjt, listening to our NOAA Weather
Radio broadcast, by following National Weather Service San Angelo
on Facebook and Twitter, and by following your local media
outlets.
SJH
Special weather statement, Feb 11, 8:04 AM CST, 21 minutes before
Special Weather Statement
National Weather Service San Angelo TX
804 AM CST Thu Feb 11 2021
TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-111715-
Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho-
Crockett-Schleicher-Sutton-Haskell-Throckmorton-Jones-Shackelford-
Taylor-Callahan-Coleman-Brown-McCulloch-San Saba-Menard-Kimble-
Mason-
Including the cities of Gannon, Sweetwater, Broome,
Sterling City, Robert Lee, Sanco, Silver, Bronte, Tennyson,
Ballinger, Benoit, Hatchel, Rowena, Crews, Winters, Pumphrey,
Barnhart, Arden, Mertzon, Sherwood, Carlsbad, San Angelo, Wall,
Eden, Live Oak, Lowake, Ozona, Eldorado, Sonora, Irby, Haskell,
Throckmorton, Woodson, Stamford, Stith, Anson, Funston, Truby,
Tuxedo, Hamlin, Albany, Abilene, Clyde, Eula, Dudley, Baird,
Cross Plains, Coleman, Echo, Fisk, Valera, Voss, Trickham,
Brownwood, Indian Creek, Brady, Fife, Lohn, Rochelle, Voca,
Chappel, Cherokee, Harkeyville, San Saba, Erna, Fort Mckavett,
Hext, Menard, Cleo, Junction, London, Roosevelt, Segovia,
Telegraph, Fredonia, Katemcy, Koockville, Loyal Valley, Mason,
Pontotoc, and Streeter
804 AM CST Thu Feb 11 2021
...Freezing Rain and Sleet moving across Northwest Hill Country...
A batch of freezing rain and sleet was moving northeast from
Junction to Brady, Menard, Mason and San Saba. It will produce about
a tenth to two tenths of an inch of ice, making roads and bridges
slick.
Junction Volunteer Fire Department reported a couple of wrecks on
Interstate 10. Roads, bridges and walkways will continue to become
icy and slippery.
Over the rest of West Central Texas, Texas Department of
Transportation reported many roads and bridges were ice covered and
are dangerous. Please slow down and use extreme caution as you
travel this morning.